Hair Loss/hair loss


dear dr fisher. my daughter 17 has lost lots of hair all around her head. her testosterone was high according to the endocrinologist and vitamin D was low. if the hair loss is due to high testosterone and she takes the medicine (spironolactone) will her hair grow back? and if not can you recommend something? and can you please tell me if stress really cause hair loss? thanks.

If testosterone is high then spironolactone can control this. In fact the spironolactone can help her grow hair that she lost. Was a scalp biopsy done to help determine the type of the hair loss?  Stress can cause a type of hair loss called a telogen effluvium in which case we use B12 shots once a month. There is also Rogaine for Women which helps hair loss. This over the counter medication is rubbed into the scalp once a day.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.